Wildfire, East Slopes Northern Cascades
- When
- August 19, 1:00 PM PST to August 29, 12:00 PM PST
- Where
- East Slopes Northern Cascades forecast zone
- Reported by
- Fire Department/Rescue
The wildfire burned through 1468 acres of timber, brush, and grass five miles northeast of Leavenworth. The cause of the fire is still under investigation.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
The wildfire burned through 1468 acres of timber, brush, and grass five miles northeast of Leavenworth. The cause of the fire is still under investigation. No structures were lost in this fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 19, 10:28 AM PST, 2 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1128 AM PDT Mon Aug 19 2013 .SYNOPSIS... Westerly flow will continue over the Inland Northwest through Tuesday with dry weather and seasonal temperatures. The weather will turn more unsettled toward late Thursday into Friday with a renewed threat of thunderstorms. Southerly flow will continue into next weekend increasing moisture and continuing the possibility of thunderstorms. && .DISCUSSION... Forecast generally tracking well. Made some cosmetic changes to the winds and relative humidities for today. Main weather impact this afternoon will be breezy winds and dry conditions increasing the risk for spreading wildfires if any accidental starts were to occur; especially in grass or sagebrush across the lowlands. Given temperatures will only be warming into the 80's...models continue to keep relative humidities and peak winds just shy of critical thresholds that would put us solidly in red flag conditions. /sb && .AVIATION... 18Z TAFS: Winds will be gusty today across central and eastern Washington. For Spokane, Pullman and Lewiston gusts in the 15-20kt range will be common between 18z and 02z. For Wenatchee, the combination of gap winds and the evening drainage wind off the Cascades will likely generate gusts between 20-25kt between 01-04z. No ceiling or visibility restrictions are anticipated for the next several days. /GKoch && .PRELIMINARY POINT TEMPS/POPS... Spokane 84 60 82 56 85 59 / 0 0 0 0 0 0 Coeur d'Alene 84 57 81 52 86 55 / 0 0 0 0 0 0 Pullman 85 50 81 46 87 48 / 0 0 0 0 0 0 Lewiston 94 64 89 60 93 61 / 0 0 0 0 0 10 Colville 88 51 85 48 90 51 / 0 0 0 0 0 0 Sandpoint 83 51 79 45 83 46 / 0 0 0 0 0 0 Kellogg 82 58 79 53 85 56 / 0 0 0 0 0 0 Moses Lake 89 58 85 55 89 58 / 0 0 0 0 0 0 Wenatchee 87 61 86 61 89 64 / 0 0 0 0 0 0 Omak 89 56 86 55 90 60 / 0 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 643 AM PDT MON AUG 19 2013 IDZ001>004-026-027-WAZ031>038-041>044-201345- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 643 AM PDT MON AUG 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2013Every state in 2013This day in weather historyWarnings in Washington, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 472070.